Louisiana, 2014Damaging Winds in Louisiana, June 28, 2014
June 28, 2014 · NWS SHV · 3 events in 2 counties and zones
Scattered showers and thunderstorms developed during the late morning across Deep East Texas and Central Louisiana near an upper level disturbance, and advanced quickly north across extreme Eastern Texas, North Louisiana, and Southwest Arkansas during the mid and late afternoon hours. These storms consistently produced wind gusts of 40 to 60 mph, which resulted in downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed during the late morning across Deep East Texas and Central Louisiana near an upper level disturbance, and advanced quickly north across extreme Eastern Texas, North Louisiana, and Southwest Arkansas during the mid and late afternoon hours. These storms consistently produced wind gusts of 40 to 60 mph, which resulted in downed trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 28, 2:48 PM CST, 17 minutes earlier.
Area forecast discussion, Jun 28, 2:48 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CDT SAT JUN 28 2014
.AVIATION...
AFTERNOON CONVECTION STILL TO AFFECT KTXK/KELD/KMLU WITH TOPS TO
40-50KFT. WE HAVE SEEN SOME WINDS ON RADAR TO 40KTS...BUT LITTLE
GROUND TRUTH. MORE CONVECTION FOR COMING UP KTYR TO KLFK WITH
AFTERNOON HEATING. EXPECT IFR/MVFR IN RAIN AREAS. OVERALL WE ARE
SEEING SOUTHERLY FLOW 10G20KTS IN THE LOWEST LEVELS VEERING TO SW
AND WEST INTO THE MID LEVELS 20-40KTS. CURRENTLY MID LEVEL DRY AIR
INTRUDING ACROSS OK WILL BOTTLE UP TROPICAL AIR OVERNIGHT PERHAPS
TO A GREAT EXTENT OVER THE ARKLATEX.
&&
.PREV DISCUSSION... /ISSUED 204 PM CDT SAT JUN 28 2014/
DISCUSSION...
ENHANCED PRESSURE GRADIENT BETWEEN A WEAK FRONTAL BOUNDARY/DRY LINE
EXTENDING FROM WEST TEXAS TO CENTRAL KANSAS AND A SURFACE HIGH
CENTERED ACROSS CENTRAL ALABAMA ALLOWING FOR SOUTH WINDS 10 TO 15
MPH ACROSS THE REGION. AN UPPER-TROUGH ACROSS CENTRAL TEXAS
ALLOWING FOR SUFFICIENT INSTABILITY TO MAINTAIN WIDESPREAD
CLOUD COVER AS WELL AS SCATTERED TO NUMEROUS SHOWER AND
THUNDERSTORM COVERAGE ACROSS MUCH OF THE REGION THIS AFTERNOON.
UPPER-TROUGH TO LINGER ACROSS TEXAS OVERNIGHT ALLOWING FOR CLOUD
COVER TO PERSIST THROUGH DAYBREAK WITH LOW TEMPERATURES FORECAST TO
FALL INTO THE LOW TO MID 70S ACROSS THE REGION.
AFTERNOON SHOWER AND THUNDERSTORM COVERAGE TO GRADUALLY DIMINISH
LATE IN THE WEEKEND THROUGH TUESDAY AFTERNOON AS UPPER-LEVEL RIDGE
BUILDS ACROSS THE REGION. HIGH TEMPERATURES ON MONDAY AND TUESDAY
FORECAST TO CLIMB INTO THE MID 90S. WITH ENHANCED PRESSURE GRADIENT
REMAINING IN PLACE AHEAD OF AN APPROACHING FRONTAL BOUNDARY...EXPECT
GUSTY WINDS TO CONTINUE THROUGH THE MIDDLE OF THE WORK WEEK.
ADDITIONALLY...WITH DEWPOINT VALUES IN THE LOW TO MID 70S...HEAT
INDEX VALUES OF 100-105 DEGREES MAY BE POSSIBLE EACH AFTERNOON.
LONG WAVE UPPER-TROUGH ACROSS THE MIDDLE OF THE CONUS COMBINED WITH
SURFACE FRONTAL BOUNDARY TO BRING INCREASED RAIN CHANCES ACROSS THE
FOUR STATE REGION ON WEDNESDAY. TEMPS TO TREND A LITTLE
COOLER...WITH HIGHS AROUND 90...LATE IN THE FORECAST PERIOD DUE TO
INCREASED CLOUD COVER AND RAIN CHANCES. SOME AREAS...INCLUDING
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...COULD EXPERIENCE HIGH
TEMPERATURES IN THE UPPER 80S FOR THE FOURTH OF JULY. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 93 75 94 74 / 30 20 10 10 10
MLU 73 92 73 93 72 / 20 20 10 10 10
DEQ 73 91 71 92 70 / 50 20 10 10 10
TXK 74 91 74 92 73 / 40 20 10 10 10
ELD 72 92 72 94 71 / 30 20 10 10 10
TYR 74 92 74 92 73 / 20 20 10 10 10
GGG 73 93 74 93 73 / 30 20 10 10 10
LFK 75 94 75 94 74 / 20 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
24
Hazardous weather outlook, Jun 28, 10:46 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT SAT JUN 28 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1146 AM CDT SAT JUN 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE TODAY. THE STORMS MAY
PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND DANGEROUS
LIGHTNING. OTHERWISE...NO WIDESPREAD HAZARDOUS WEATHER IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN WEDNESDAY
THROUGH FRIDAY. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND SPOTTERS ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
05
In the hours before
Special weather statement, Jun 28, 1:32 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CDT SAT JUN 28 2014
LAZ012-013-018>020-282030-
BIENVILLE-GRANT-JACKSON-NATCHITOCHES-WINN-
232 PM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
JACKSON...GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...NATCHITOCHES AND WINNFIELD...
AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF NATCHITOCHES TO 6 MILES NORTH OF MONTGOMERY TO 12 MILES
EAST OF MONTGOMERY...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST
OF NATCHITOCHES TO 10 MILES EAST OF NATCHITOCHES TO 15 MILES SOUTH OF
WINNFIELD...MOVING NORTHEAST AT 30 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
24Special weather statement, Jun 28, 1:42 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT SAT JUN 28 2014
LAZ001>003-282015-
BOSSIER-CADDO-WEBSTER-
242 PM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
BENTON...BLANCHARD...BOSSIER CITY...COTTON VALLEY...GREENWOOD...
HAUGHTON AND SHREVEPORT...
AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF GREENWOOD TO HAUGHTON...OR ALONG A LINE EXTENDING FROM 6
MILES SOUTHWEST OF SHREVEPORT TO 9 MILES EAST OF BOSSIER CITY...
MOVING NORTHEAST AT 35 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
24Special weather statement, Jun 28, 1:54 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CDT SAT JUN 28 2014
LAZ002>004-011-012-282045-
BIENVILLE-BOSSIER-CLAIBORNE-RED RIVER-WEBSTER-
254 PM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...CLAIBORNE...BOSSIER...BIENVILLE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
COUSHATTA...DIXIE INN...DOYLINE...DUBBERLY...GIBSLAND...
HAUGHTON...HEFLIN...MINDEN...RINGGOLD AND SIBLEY...
AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF HAUGHTON TO 7 MILES SOUTHWEST OF RINGGOLD TO
COUSHATTA...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
BOSSIER CITY TO 25 MILES NORTHEAST OF MANSFIELD TO 22 MILES EAST OF
MANSFIELD...MOVING NORTHEAST AT 25 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
24Special weather statement, Jun 28, 2:25 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SAT JUN 28 2014
ARZ072-073-LAZ002>006-012-282100-
BIENVILLE-BOSSIER-CLAIBORNE-COLUMBIA-LINCOLN-UNION-WEBSTER-
325 PM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BOSSIER...BIENVILLE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...EMERSON...JUNCTION CITY...MACEDONIA...WELCOME...
WESSON...ARCADIA...BERNICE...COTTON VALLEY...CULLEN...
HAYNESVILLE...HOMER...SAREPTA...SHONGALOO AND SPRINGHILL...
AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAREPTA TO
ARCADIA...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
SPRINGHILL TO 14 MILES WEST OF GRAMBLING...MOVING NORTHEAST AT 45
MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
24Special weather statement, Jun 28, 2:26 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CDT SAT JUN 28 2014
LAZ005-006-012>014-019-021-282100-
BIENVILLE-CALDWELL-JACKSON-LINCOLN-OUACHITA-UNION-WINN-
326 PM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA...LINCOLN...JACKSON...CALDWELL AND WINN...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...GRAMBLING...JONESBORO...
MONROE...RICHWOOD...RUSTON AND WEST MONROE...
AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF OLLA TO 12 MILES WEST OF JONESBORO...OR ALONG A LINE
EXTENDING FROM 16 MILES NORTHEAST OF WINNFIELD TO 12 MILES WEST OF
JONESBORO...MOVING NORTH AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
24Special weather statement, Jun 28, 3:00 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CDT SAT JUN 28 2014
ARZ072-073-LAZ004>006-013-014-021-282130-
CALDWELL-CLAIBORNE-COLUMBIA-JACKSON-LINCOLN-OUACHITA-UNION-
400 PM CDT SAT JUN 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA...LINCOLN...JACKSON AND CALDWELL...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BUSSEY...CALION...EL DORADO...EMERSON...HUTTIG...
JUNCTION CITY...LAPILE...LAWSON...LISBON...MACEDONIA...
MAGNOLIA...MCNEIL...MOUNT HOLLY...NORPHLET...SMACKOVER...
SMITHLAND...STRONG...URBANA...VILLAGE...WALDO...WESSON...
BERNICE...BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...FARMERVILLE...
HAYNESVILLE...MONROE...RICHWOOD...STERLINGTON...SWARTZ AND WEST
MONROE...
AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUSSEY TO
7 MILES NORTHEAST OF COLUMBIA...OR ALONG A LINE EXTENDING FROM 12
MILES SOUTHWEST OF MAGNOLIA TO 7 MILES NORTHEAST OF COLUMBIA...MOVING
NORTHEAST AT 35 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH SOME OF THESE STORMS.
24Thunderstorm Wind, Union
- When
- June 28, 3:05 PM CST
- Where
- Union County, Farmerville
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.770, -92.400
Numerous trees and powerlines were downed all across the parish. Trees were blocking many primary and secondary roadways. Shingles were blown from the roof of the new sheriffs office on Holder Road in Farmerville, Louisiana.
Thunderstorm Wind, Ouachita
- When
- June 28, 3:10 PM CST
- Where
- Ouachita County, 1.35 mi ENE of Steven
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.150
Powerlines were downed on Good Hope Road in West Monroe, Louisiana.
Thunderstorm Wind, Union
- When
- June 28, 3:15 PM CST
- Where
- Union County, 0.69 mi N of Spearsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.940, -92.600
Powerlines were downed in Spearsville, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, June 28 to 30, 20141 injured · $5.4 million · 56 kt wind · 19 events
- Flooding in North Dakota, June 28 to 30, 2014$2.1 million · 7 events
- Flood and Damaging Winds in Wisconsin, June 28, 2014$181,000 · 63 kt wind · 13 events
- Flash Flooding and Damaging Winds in Missouri, June 28 to 29, 20145 injured · $31,000 · 56 kt wind · 7 events
- Lightning Strike in Michigan, June 28, 20146 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 28, 2014$40,000 · 57 kt wind · 12 events
- Tornado and Damaging Winds in Oklahoma, June 28, 2014$52,000 · EF0 · 4 events
- Flash Flooding in Pennsylvania, June 28, 2014$40,000 · 4 events
- Tornado in Texas, June 28, 2014$45,000 · EF0 · 1 event
- Damaging Wind in Iowa, June 28, 2014$20,000 · 60 kt wind · 1 event
- Damaging Winds in Oklahoma, June 28, 2014$3,000 · 62 kt wind · 14 events
- Flash Flooding and Flooding in Kansas, June 28, 201461 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518939, 518940, 518941.